Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2006, 3:10 PM MDT for Laramie County, Wyoming. It was in force for 20 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2006, 3:10 PM MDT (21:10 UTC)
- Expired
- Jun 24, 2006, 3:30 PM MDT
- In force
- 20 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 3:19 PM MDT | HAIL 1 | 25 Wsw Cheyenne, WY | |
| Jun 24, 3:24 PM MDT | HAIL 1.75 | 24 Wsw Cheyenne, WY | FIRE DISTRICT 10 ON HARRIMAN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -304 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 242109 SVRCYS WYC021-242130- /O.NEW.KCYS.SV.W.0068.060624T2110Z-060624T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT SAT JUN 24 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 330 PM MDT * AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CRYSTAL LAKE RESERVOIR...OR ABOUT 23 MILES SOUTHEAST OF LARAMIE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN LARAMIE COUNTY AT 320 PM MDT LAT...LON 4120 10527 4101 10527 4101 10511 4101 10498 $$
1 follow-up statement
000 WWUS55 KCYS 242130 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT SAT JUN 24 2006 WYC021-242140- /O.EXP.KCYS.SV.W.0068.000000T0000Z-060624T2130Z/ LARAMIE WY- 330 PM MDT SAT JUN 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LARAMIE COUNTY EXPIRED AT 330 PM MDT... THE STORM IS MOVING SOUTHEAST INTO COLORADO...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. THIS STORM PRODUCED GOLF BALL SIZED HAIL 25 MILES WEST-SOUTHWEST OF CHEYENNE. LAT...LON 4120 10527 4101 10527 4101 10511 4101 10498 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:30 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 24, 1:30 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SAT JUN 24 2006 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. CONVECTION HAS STARTED IN NORTHERN LARAMIE RANGE AND IS SPREADING SE IN ASSOCIATION WITH A SHORT WAVE MOVING IN THE UPPER NORTHWEST FLOW. ADDITIONALLY SOME TRW ACTIVITY JUST SOUTH OF THE BORDER IN NORTH CENTRAL COLORADO. EXPECT ISOLATED TO SCATTERED CONVECTION THROUGH MIDNIGHT IN SE WY MORE OF A NOCTURNAL EVENT AGAIN TONIGHT IN THE PANHANDLE. HAD TO DROP TEMPERATURES THIS AFTERNOON AS NOT WARMING UP AS QUICKLY AS IN THE EARLIER FORECAST AND GUIDANCE HAS IT EVEN COOLER TOMORROW SO ADJUSTED TEMPS DOWN AGAIN. PER THE NEW MODELS HAVE GONE PRETTY MUCH DRY FOR THE CWA SUNDAY INTO MONDAY MORNING. .LONG TERM...MON THRU SAT...PATTERN REMAINS ABOUT THE SAME THROUGH THE MIDDLE OF THE WEEK WITH A COOL TROF IN THE E AND THE RIDGE IN THE W. AREA WILL STILL BE UNDER THE INFLUENCE OF THE COOLER NE/E SFC WINDS. HAVE CONTD IDEA OF SOME LATE DAY TSTMS MON INTO WED MAINLY IN WY...FIGURING UPSLOPE FLOW ON HIGHER TERRAIN WILL GENERATE SOME TSTMS. GFS NOT SHOWING MUCH OF A LOW LEVEL MSTR SURGE...IN FACT IT KEEPS DEWPOINTS PRETTY MUCH IN THE 40S...SO NOT MUCH INSTBLTY IN NEB PNHNDL. GFS MAY HANG ONTO UPPER TROF A BIT TOO LONG COMPARED WITH ECMWF AND UKMET WHICH BRING THE UPPER RIDGE E QUICKER. GFS SHOWS A S/WV TROF MOVG ACRS TOP OF RDG THU/FRI WITH MORE WDSPRD PCPN THAN EARLIER IN THE WEEK. OTHER MODELS WOULD SUGGEST A WARMER/DRIER REGIME...SO HAVE HELD ONTO TO CURRENT FCSTS WHICH LOOK LIKE A DECENT PLACE TO START. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JG
Hazardous weather outlook, Jun 24, 10:45 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUN 24 2006 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS TO 60 MPH...HAIL...POSSIBLY LARGER THAN PENNIES...AND FREQUENT LIGHTNING. THE STRONGEST STORMS WILL BE SOUTH OF A CHEYENNE TO SIDNEY LINE. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE... WITH MODERATE WILDFIRE DANGER ACROSS SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY IN LARAMIE...KIMBALL AND CHEYENNE COUNTIES. WYZ061>066-251645- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1045 AM MDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED AFTERNOON AND EVENING NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR. MODERATE WILDFIRE DANGER CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GRIFFITH
In the hours before
Local storm report, Jun 24, 2:20 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 7 NE AGATE 42.48N 103.68W
06/23/2006 SIOUX NE STORM CHASER
ON GROUND 2.5 MINUTES REPORTED BY DOSWELL
&&
GRIFFITHThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:18 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 42 min |
| Jun 24, 5:23 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.